Alert archive / Florida / Flash Flood Warnings in 2013
Flash Flood Warning 11, NWS Miami, FL
NWS Miami, FL issued this flash flood warning at Jun 7, 2013, 6:21 PM EDT for Broward County, Miami-Dade County, Florida. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jun 7, 2013, 6:21 PM EDT (22:21 UTC)
- Expired
- Jun 7, 2013, 9:30 PM EDT
- In force
- 3 hr
- Issued by
- NWS Miami, FL
- Area
- Storm-based polygon
- Flood severity
- None
Counties Broward County, FL, Miami-Dade County, FL
The radar
The Miami radar (KAMX), 48 km from the middle of the area, began a volume at 22:23 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jun 7, 8:54 PM EDT | FLASH FLOOD | North Miami, FL | MIAMI-DADE FIRE RESCUE REPORTING SERIOUS FLOODING AT NE 12TH AVE AND NE 144TH ST IN NORTH MIAMI, REQUIRING RELOCATION OF 24 FAMILIES. |
| Jun 7, 9:01 PM EDT | HEAVY RAIN 13.93 | North Miami Beach, FL | DAILY RAIN TOTAL OF 13.93 INCHES RECORDED AT NORTH MIAMI BEACH THROUGH 9 PM THIS EVENING. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this flash flood warning; the first came 153 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Miami, FL (KMFL), launched 12:00Z, 10.4 hours before the alert went out and 22 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 989 J/kg
- Mixed-layer CIN
- -26 J/kg
- Mixed-layer LCL
- 758 m above ground
- 0-6 km bulk shear
- 19 kt
- 0-1 km storm-relative helicity
- 149 m²/s²
- 0-3 km storm-relative helicity
- 149 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
362
WGUS52 KMFL 072221
FFWMFL
FLC011-086-080130-
/O.NEW.KMFL.FF.W.0011.130607T2221Z-130608T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIAMI FL
621 PM EDT FRI JUN 7 2013
THE NATIONAL WEATHER SERVICE IN MIAMI HAS ISSUED A
* FLASH FLOOD WARNING FOR...
EXTREME NORTHEASTERN MIAMI-DADE COUNTY IN SOUTHEAST FLORIDA...
SOUTHEASTERN BROWARD COUNTY IN SOUTHEAST FLORIDA...
* UNTIL 930 PM EDT
* AT 616 PM EDT...THE LOCAL MEDIA AND PUBLIC REPORTED MAJOR
FLASH FLOODING ACROSS THE WARNED AREA. NUMEROUS ROADS REMAIN FLOODED
AT THIS TIME WITH HEAVY RAIN STILL ONGOING. SOUTH FLORIDA WATER
MANAGEMENT HAS MEASURED 11.76 INCHES OF RAIN NEAR NORTH MIAMI BEACH.
* SOME LOCATIONS THAT WILL EXPERIENCE FLOODING INCLUDE...FORT
LAUDERDALE...HALLANDALE...HOLLYWOOD...AVENTURA...DANIA BEACH...
NORTH BAY VILLAGE...NORTH MIAMI...NORTH MIAMI BEACH...PORT
EVERGLADES AND WILTON MANORS.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
ADDITIONAL RAINFALL AMOUNTS OF 1 TO 3 INCHES ARE POSSIBLE IN THE WARNED
AREA.
EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...URBAN AREAS...HIGHWAYS...STREETS AND UNDERPASSES
AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.
A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE.
&&
LAT...LON 2600 8011 2591 8011 2591 8010 2590 8010
2587 8012 2587 8015 2588 8015 2587 8016
2587 8020 2615 8020 2616 8020 2616 8010
$$
101 follow-up statement
593
WGUS72 KMFL 080128
FFSMFL
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIAMI FL
928 PM EDT FRI JUN 7 2013
FLC011-086-080138-
/O.EXP.KMFL.FF.W.0011.000000T0000Z-130608T0130Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BROWARD FL-MIAMI-DADE FL-
928 PM EDT FRI JUN 7 2013
...THE FLASH FLOOD WARNING WILL EXPIRE AT 930 PM EDT FOR EXTREME
NORTHEASTERN MIAMI-DADE AND SOUTHEASTERN BROWARD COUNTIES...
LAT...LON 2600 8011 2591 8011 2591 8010 2590 8010
2587 8012 2587 8015 2588 8015 2587 8016
2587 8020 2615 8020 2616 8020 2616 8010
$$
10What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this flash flood warning went out at Jun 7, 2:20 PM EDT, 4 hours 1 minute earlier.
Area forecast discussion, Jun 7, 2:20 PM EDT, 4 hours 1 minute before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE MIAMI FL 220 PM EDT FRI JUN 7 2013 .SHORT TERM (TONIGHT THROUGH SUNDAY NIGHT)... A BOUNDARY EXTENDING TO THE SOUTHWEST OF T.S. ANDREA CURRENTLY IS LOCATED ACROSS SOUTH FLORIDA AND THIS IS A FOCUSING MECHANISM FOR CONVERGENCE WITH THE DEVELOPMENT OF AFTERNOON SHOWERS AND THUNDERSTORMS AS DIURNAL HEATING ENSUES FOR THE REST OF TODAY. THE 12Z MFL SOUNDING WAS INDICATING A SMALL THREAT FOR TORNADO FORMATION ESPECIALLY IF A SEA BREEZE DEVELOPS ALONG THE EAST COAST AND CAN PUSH INLAND EVEN IF IT IS A FEW MILES. GLOBAL MODELS ARE IN GOOD AGREEMENT THAT ANDREA WILL CONTINUE TO LIFT TO THE NORTHEAST ALONG THE EASTERN SEABOARD AND BE OFF THE NEW ENGLAND COAST BY SATURDAY AFTERNOON. THE CONVERGENCE BOUNDARY AS THIS OCCURS WILL REMAIN NEARLY STATIONARY ACROSS SOUTH FLORIDA WITH ANOTHER GOOD CHANCE FOR LATE MORNING/AFTERNOON CONVECTION. FORECAST SOUNDINGS ALSO SHOW THE PWAT REMAINING OVER TWO INCHES. AS ANDREA MOVES FAR TO THE NORTH OF SOUTH FLORIDA, SURFACE HIGH PRESSURE WILL BEGIN TO BUILD BACK TO THE WEST SO LOW LEVEL FLOW WILL BECOME MORE SOUTHEAST. THUS, RATHER THAN THE STEERING FLOW TODAY OF SW-NE IT WILL BECOME MORE SSW-NNE AND THE GREATEST IMPACT APPEARS THAT IT WILL SHIFT MORE TO THE NORTHERN COUNTIES RATHER THAN THE ENTIRE EAST COAST AND THE GRIDS WILL REFLECT THIS. BY SUNDAY, ANDREA WILL CONTINUE TO MOVE NORTHEAST INTO THE NORTH ATLANTIC AND THIS WILL ALLOW A DEEP LAYER RIDGE TO BUILD WEST AND THIS WILL BRING A BIT OF MID LEVEL DRYING FOR THE REGION WITH LESSER CHANCES FOR RAINFALL. BOTH THE MAV AND MET GUIDANCE SHOW THIS TREND WHICH LOOKS REASONABLE. ALSO, AS THE DEEP LAYER RIDGE BUILDS IN THE STEERING FLOW WILL SHIFT THE HIGHEST POPS TO THE INTERIOR AND WEST COAST BUT PWAT WILL DROP TO WELL UNDER TWO INCHES. .LONG TERM (MONDAY THROUGH FRIDAY)... THE DEEP LAYER RIDGE WILL REMAIN IN PLACE ON MONDAY BUT A STRONG MID LEVEL TROUGH WILL MOVE INTO THE GREAT LAKES REGION ON TUESDAY WITH ITS TROUGH AXIS EXTENDING SOUTH AND AS IT LIFTS TO THE NORTHEAST ANOTHER TROUGH WILL TAKE ITS PLACE TOWARDS THE END OF THE WEEK. THIS WILL ERODE THE RIDGE WITH FORECAST SOUNDINGS SHOWING STEERING FLOW TO BECOME VERY WEAK INDICATING STORMS WILL BE MORE SEA BREEZE DRIVEN AND CONFINED MORE TO THE INTERIOR AND THIS TREND ALREADY INDICATED SO NEED TO CHANGE THIS FOR NOW. && .AVIATION... WIDELY SCATTERED SHOWERS AND ISOLATED THUNDERSTORMS CONTINUE TO DEVELOP MAINLY ACROSS THE EASTERN HALF OF THE PENINSULA...WITH TERMINALS KFXE...KFLL AND KOPF POSSIBLY EXPERIENCING BRIEF PERIODS OF IFR CONDITIONS THROUGH 19Z. THE POTENTIAL FOR FURTHER CONVECTION AND THUNDERSTORMS WILL CONTINUE FOR ALL EAST COAST TERMINALS THROUGH AT LEAST 23Z IF NOT FURTHER INTO THE EARLY EVENING WITH ALL EAST COAST TERMINALS ASSIGNED VCTS THROUGH AT LEAST THAT PERIOD...WITH BRIEF IFR CONDITIONS POSSIBLE WITH ANY THUNDERSTORMS AND/OR HEAVY SHOWERS. LIGHT SHOWERS AND/OR MFVR CEILINGS MAY BE POSSIBLE FOR TERMINAL KAPF THROUGH AT LEAST THE EARLY EVENING HOURS. && .MARINE... WIND WILL SLOWLY BACK TO THE EAST TO SOUTHEAST OVER THE WEEKEND FROM A SOUTHERLY DIRECTION THIS AFTERNOON AS HIGH PRESSURE BUILDS IN FROM THE ATLANTIC. THIS WILL RESULT IN TRANQUIL SEAS OUTSIDE OF THUNDERSTORMS THROUGH THE MIDDLE OF NEXT WEEK. && .FIRE WEATHER... NO PROBLEMS OR CONCERNS WITH AMPLE TROPICAL MOISTURE. && .PRELIMINARY POINT TEMPS/POPS... WEST PALM BEACH 78 85 78 86 / 40 60 40 30 FORT LAUDERDALE 78 89 78 89 / 40 50 30 20 MIAMI 78 89 78 89 / 40 40 30 30 NAPLES 76 86 77 88 / 20 50 20 40 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...NONE. AM...NONE. GM...NONE. && DISCUSSION/MARINE/FIRE...30/KOB AVIATION/RADAR...60/BD
Hazardous weather outlook, Jun 7, 4:16 PM EDT, 2 hours 5 minutes before
HAZARDOUS WEATHER OUTLOOK FOR SOUTH FLORIDA NATIONAL WEATHER SERVICE MIAMI FL 416 PM EDT FRI JUN 7 2013 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 081130- LAKE OKEECHOBEE-BISCAYNE BAY- COASTAL WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL OUT 20 NM- COASTAL WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL OUT 20 NM- WATERS FROM JUPITER INLET TO DEERFIELD BEACH, FL EXTENDING FROM 20 NM TO 60 NM- WATERS FROM DEERFIELD BEACH TO OCEAN REEF, FL EXTENDING FROM 20 NM TO THE TERRITORIAL WATERS OF THE BAHAMAS-GLADES-HENDRY- INLAND PALM BEACH-METRO PALM BEACH-COASTAL COLLIER-INLAND COLLIER- INLAND BROWARD-METRO BROWARD-INLAND MIAMI DADE-METRO MIAMI DADE- MAINLAND MONROE-COASTAL PALM BEACH-COASTAL BROWARD- COASTAL MIAMI DADE-FAR SOUTH MIAMI DADE- COASTAL WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL OUT 20 NM- COASTAL WATERS FROM EAST CAPE SABLE TO CHOKOLOSKEE, FL OUT 20 NM- GULF WATERS FROM CHOKOLOSKEE TO BONITA BEACH, FL EXTENDING FROM 20 TO 60 NM- 416 PM EDT FRI JUN 7 2013 ...EAST COAST FLOODING CONTINUES... THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTH FLORIDA. .DAY ONE...TONIGHT FLOODING: THE LATEST RAINFALL ESTIMATES INDICATE 5 TO 9 INCH TOTALS FROM AROUND BAL HARBOUR THROUGH THE FORT LAUDERDALE AREA THIS AFTERNOON. AN ADDITIONAL 2 TO 4 INCHES WITH ISOLATED HIGHER AMOUNTS WILL REMAIN POSSIBLE THROUGH THE EARLY EVENING PERIOD. THIS HAS ALREADY RESULTED IN IMPASSABLE ROADS IN SOME AREAS. THUNDERSTORMS: SCATTERED THUNDERSTORMS CONTINUE TO DEVELOP THIS AFTERNOON AND WILL CONTINUE THROUGH THE EARLY EVENING, MAINLY ACROSS THE EASTERN HALF OF SOUTH FLORIDA. FREQUENT CLOUD TO GROUND LIGHTNING IS THE PRIMARY HAZARD, WITH TORRENTIAL DOWNPOURS EXPECTED TO CONTINUE. RIP CURRENTS: THERE IS A MODERATE RISK OF RIP CURRENTS AT COLLIER COUNTY BEACHES. THERE IS A SLIGHT RISK OF RIP CURRENTS ALONG ATLANTIC BEACHES. WIND: WIND GUSTS UP TO 4O TO 55 MPH POSSIBLE WILL REMAIN POSSIBLE IN AND AROUND THE HEAVY RAINFALL AND STORMS. WATERSPOUTS: THERE IS A SLIGHT CHANCE FOR WATERSPOUTS TO DEVELOP THROUGH THE LATE AFTERNOON AND EARLY EVENING HOURS TODAY ALONG THE EAST COAST. TEMPERATURES: HEAT INDICES HAVE REACHED THE 100 DEGREE MARK THIS AFTERNOON. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY THERE IS A CHANCE OF MAINLY AFTERNOON AND EARLY EVENING THUNDERSTORMS THROUGHOUT THE PERIOD. RIP CURRENTS ARE POSSIBLE THIS WEEKEND ALONG THE ATLANTIC COAST BEACHES. HEAT INDICES EACH AFTERNOON MAY APPROACH 100 DEGREES. .SPOTTER INFORMATION STATEMENT... WIDESPREAD SPOTTER ACTIVATION IS NOT ANTICIPATED, HOWEVER INDIVIDUAL SPOTTERS ARE ENCOURAGED TO REPORT HIGH WIND, HAIL AND FLOODING TO THE NATIONAL WEATHER SERVICE FORECAST OFFICE IN MIAMI. FOR MORE INFORMATION...VISIT THE NATIONAL WEATHER SERVICE IN MIAMI WEBSITE AT WWW.WEATHER.GOV/MIAMI.
In the hours before
Local storm report, Jun 7, 4:54 PM EDT, 1 hour 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
454 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0453 PM FLASH FLOOD AVENTURA 25.96N 80.14W
06/07/2013 MIAMI-DADE FL BROADCAST MEDIA
IMPASSABLE ROADS IN THE WATERWAYS SECTION OF AVENTURA,
NORTH OF AVENTURA MALL.
&&
GREGORIALocal storm report, Jun 7, 5:20 PM EDT, 1 hour 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
520 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM FLASH FLOOD AVENTURA 25.96N 80.14W
06/07/2013 MIAMI-DADE FL BROADCAST MEDIA
MEDIA RELATED INFO FROM AVENTURA PD...OVER 50 VEHICLES
DISABLED IN THAT AREA.
&&
RIVERALocal storm report, Jun 7, 5:37 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
537 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0517 PM HEAVY RAIN HOLLYWOOD 26.03N 80.17W
06/07/2013 M9.00 INCH BROWARD FL TRAINED SPOTTER
TRAINED SPOTTER REPORTED 9.00 INCHES OF RAINFALL SO FAR
TODAY...DISABLES VEHICLES NEAR SHERIDAN ST AND A1A...AND
FLOODING OF RETENTION PONDS AND IN CLOSEBY ROADS.
0517 PM FLASH FLOOD NORTH MIAMI 25.89N 80.18W
06/07/2013 MIAMI-DADE FL TRAINED SPOTTER
TRAINED SPOTTER REPORTED DISABLED VEHICLES AND IMPASSABLE
ROADS NEAR NE 170TH ST AND NE 15TH AVE.
&&
RIVERALocal storm report, Jun 7, 5:42 PM EDT, 39 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
542 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0530 PM FLASH FLOOD GOLDEN BEACH 25.97N 80.12W
06/07/2013 MIAMI-DADE FL COUNTY OFFICIAL
CITY OFFICIAL REPORTS HUNDREDS OF PEOPLE STRANDED IN
THEIR VEHICLES.
&&
GREGORIALocal storm report, Jun 7, 5:44 PM EDT, 37 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
544 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0540 PM HEAVY RAIN NORTH MIAMI BEACH 25.93N 80.16W
06/07/2013 M10.43 INCH MIAMI-DADE FL MESONET
10.43 INCHES OF RAIN RECORDED SO FAR AT NORTH MIAMI BEACH
BY A SOUTH FLORIDA WATER MANAGEMENT DISTRICT RAIN GUAGE.
&&
GREGORIALocal storm report, Jun 7, 5:54 PM EDT, 27 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MIAMI FL
554 PM EDT FRI JUN 07 2013
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0553 PM FLASH FLOOD AVENTURA 25.96N 80.14W
06/07/2013 MIAMI-DADE FL NWS EMPLOYEE
OFF DUTY NWS EMPLOYEE REPORTS SIGNFICANT FLOODING IN HIS
CONDOMINIUM PARKING GARAGE.
&&
GREGORIAThe office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 7, 11:32 AM EDT | Special Weather Statement | MFL | Broward | 43 min |
| Jun 7, 12:58 PM EDT | Special Weather Statement | MFL | Broward | 47 min |
| Jun 7, 1:49 PM EDT | Special Weather Statement | MFL | Broward | 41 min |
| Jun 7, 2:39 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 3 hr |
| Jun 7, 3:36 PM EDT | Special Weather Statement | MFL | Broward | 24 min |
| Jun 7, 3:38 PM EDT | Flash Flood Warning | MFL | Broward, Miami-Dade | 3 hr |
| Jun 7, 3:44 PM EDT | Special Marine Warning | MFL | 61 min | |
| Jun 7, 4:45 PM EDT | Special Marine Warning | MFL | 60 min | |
| Jun 7, 5:55 PM EDT | Areal Flood Advisory | MFL | Miami-Dade | 2 hr |
| Jun 7, 7:02 PM EDT | Areal Flood Advisory | MFL | Broward, Miami-Dade | 118 min |
| Jun 7, 7:25 PM EDT | Special Marine Warning | MFL | 65 min |
Nearby
Flash Flood Warnings in Florida, 2013Every flash flood warning in 2013
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.